Alert archive / Louisiana / River Flood Warnings in 2020
River Flood Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Oct 9, 2020, 12:08 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Oct 11, 2020, 1:00 AM CDT. It was in force for 19 days.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 12:08 PM CDT (17:08 UTC)
- In effect from
- Oct 11, 2020, 1:00 AM CDT
- Expired
- Oct 30, 2020, 12:08 PM CDT
- In force
- 19 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The river
Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 25.43 ft at Oct 14, 2020, 3:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 9, 10:58 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 9, 10:58 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1058 AM CDT Fri Oct 9 2020
.DISCUSSION...
Sobering albeit not unexpected imagery on radar and satellite this
morning, as Delta continues to track north toward the SW LA
coast. The cyclone is expected to turn a bit toward the NNE over
the next few hours, making landfall across eastern Cameron Parish
near Rutherford Beach late this afternoon or early evening.
Observational data continues to show the anticipated gradual
weakening is taking place, with landfall intensity expected to be
near CAT2/CAT3 threshold in terms of wind. Tropical storm force
gusts are already spreading inland, with recent gusts at Texas
Point of 36KT, and 34KT here at the LCH airport. Tide levels are
also starting to rise, averaging around 2 feet above normal
astronomical tide predictions. These tide levels will continue to
rise, especially this afternoon/evening as we enter a high tide
cycle and Delta nears landfall.
Given that no big changes were made to the track/intensity
forecast with the latest NHC advisory, no changes were made to
either the wind or surge hazards at this time.
13
&&
.PREV DISCUSSION... /issued 706 AM CDT Fri Oct 9 2020/
AVIATION...
Hurricane Delta continues it's march towards the coast this am.
Winds will continue to pick up through the day and into the
evening hours as the center of Delta moves onshore and into
southwest Louisiana. Ceilings will vary fm 006 to 024 as squall
lines sweep across the coastal areas and move inland along with
vsby ranging from 1/2sm to 5sm. As a result TAF's will vary from
LIFR to MVFR. Winds will be extremely turbulent near the surface
and in squalls... flight operations in small aircraft s will be
extremely dangerous from turbulence and shear.
PREV DISCUSSION... /issued 459 AM CDT Fri Oct 9 2020/
DISCUSSION...
Bands associated with category three hurricane Delta continue to
move into the area this morning with the more solid banding now
moving into the coastal waters. Alexandria already set a daily
rainfall record yesterday just from the outer bands of Delta.
The forecast philosophy relating to Delta is unchanged.
Conditions will steadily deteriorate through the morning with
tropical storm force winds reaching the coast shortly after
sunrise and moving inland through the day. Hurricane force winds
will reach the coast late this afternoon and push inland through
the evening. Landfall is still expected this evening across
coastal Cameron parish as a category two hurricane.
A rather quick forward speed will result in conditions beginning
to improve near the coast as soon as early tomorrow morning with
improving conditions across central Louisiana by tomorrow
afternoon.
Behind Delta, upper level ridging will build into the region
Sunday resulting in dry, but warmer than normal temperatures
Sunday and Monday. This, combined with the expected power outages
across the region (and lack of air conditioning) could lead to a
heat threat especially on Monday when afternoon heat indices will
reach the mid 90s.
A dry cold front will push through the region on Tuesday although
most guidance isn't quite as cool with the air behind the front as
they were the last couple of days. Still it will be a welcome
relief as the recovery effort in the wake of Delta continues.
Jones
MARINE...
Conditions will continue to deteriorate through the morning as
Hurricane Delta moves into the northwest Gulf. Extremely
dangerous hurricane conditions are expected over the coastal
waters today and tonight as the storm nears the coast and makes
landfall. Landfall is currently expected sometime late Friday
afternoon to Friday evening. Hurricane force winds will produce
wave heights of 30 to 40 feet over the outer coastal waters during
this time. Conditions are expected to improve over the weekend as
the storm weakens and moves quickly off to the northeast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 68 77 66 / 100 100 80 20
LCH 76 69 82 68 / 100 100 40 10
LFT 79 71 81 69 / 100 100 50 10
BPT 76 67 85 68 / 100 90 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ042-043-052>055-073-074.
Hurricane Warning for LAZ027>033-041>045-052>055-073-074.
Flash Flood Watch through Saturday morning for LAZ027>033-
041>045-052>055-073-074.
TX...Hurricane Warning for TXZ215.
Flash Flood Watch through Saturday morning for TXZ215-216-
259>262.
Tropical Storm Warning for TXZ201-216-259>262.
GM...Hurricane Warning for GMZ430-432-435-450-452-455-470-472-475.
&&Hazardous weather outlook, Oct 9, 5:05 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 505 AM CDT Fri Oct 9 2020 TXZ216-259>262-101015- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 505 AM CDT Fri Oct 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Hurricane Delta will make landfall this evening bringing tropical storm force winds and very heavy rainfall. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Impacts from Hurricane Delta will be ongoing through the morning with conditions improving by the afternoon. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ042-043-052>055-073-074-TXZ215-101015- Jefferson Davis-Acadia-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson- 505 AM CDT Fri Oct 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Hurricane Delta will make landfall this evening bringing life threatening winds and heavy rain. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Impacts from Hurricane Delta will be ongoing through the morning with conditions improving by the afternoon. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-041-044-045-101015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Lafayette-Upper St. Martin- 505 AM CDT Fri Oct 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Today and tonight. Hurricane Delta will make landfall this evening bringing life threatening winds and heavy rain. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Impacts from Hurricane Delta will be ongoing through the morning with conditions improving by the afternoon. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ201-101015- Hardin- 505 AM CDT Fri Oct 9 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Impacts from Hurricane Delta will be ongoing through the morning with conditions improving by the afternoon. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ180-101015- Tyler- 505 AM CDT Fri Oct 9 2020 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Locally heavy rain and gusty winds are possible today and tonight as hurricane Delta tracks to the east through Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions will improve Saturday as the storm weakens and pulls away to the northeast. No hazardous weather is expected Saturday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-101015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 505 AM CDT Fri Oct 9 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Hurricane Delta will bring hurricane force winds and seas of 30 to 40 feet into the coastal waters today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions in the wake of hurricane Delta will begin to improve through the day although seas will remain elevated. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:59 PM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 6 hr |
| Oct 9, 2:19 PM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 5 hr |
| Oct 9, 3:48 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 5 hr |
| Oct 9, 4:47 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 2 hr |
| Oct 9, 4:53 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry | 3 hr |
| Oct 9, 6:56 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 6 hr |
| Oct 9, 12:57 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 6 hr |
| Oct 9, 1:47 PM CDT | Flash Flood Warning | LCH | Jefferson | 5 hr |
| Oct 9, 6:58 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
Nearby
River Flood Warnings in Louisiana, 2020River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.